It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hello 19W/Acnee (what a nickname! :)! I finished my accutane cure in september 2002. Face's been very good. Nowadays I get a pimple or two every now and then, which is totally ok. My acne was very permanent and nothing seemed to help. Then my derm finally got me on accutane - luckily.

Most common side-effects. Well this is what I suffered from:

1. Extremely dry and chapped lips (my lips literally peeled off). You can handle this with good old fashioned vaseline or lip-balms, give a try to different kind of marks so you can see what works best for you. Personally i used Bebanthen (includes dexpanthenol, preform of vitamin B5, product of ROCHE, recommend), vaseline, lip-balms etc.

2. Red skin. This isn't the most common side-effect, but for me it was a problem. My face was really red. Nothing could help. All I could do was wait until the cure was over. As far as I'm concerned, you will propably be suffering from this, if you are really pale. Use good fatty moisturizers. It might sound foolish, because fatty creams can cause acne, but believe me if your skin gets as dry as mine got, you can't do anything else. Moisturizing is the number one thing, if you want to prevent this side-effect.

3. My eyes got really dry. It's because of overall drying of mucosa (the way Accutane helps actually) It was very annoying. You know, when I went outside wind dried my eyes even worse. If you happen to suffer from this, use moisturizing eye- drops or gels. But don't be afraid this is quite a rare side-effect.

When it comes to alcohol, well, I used alcohol ocassionally with no harm. Nevertheless I can't recommend it. Roche labs forbids alcohol during the Accutane cure. Your liver gets really hard when pulling Accutane (retins) in pieces. And really hard drinking sessions aren't good. If you really need to drink, drink a little bit!

It's absolutely prohibited to take any vitamin supplements or anything containing extra A-vitamin. This can lead to A-vitamin hypervitaminosis (Don't know if that's correct, my vocabulary in English isn't that good). Anyway don't take that multi-vitamin.

That cleancer. Well you can try to use it, but it can lead to dermatit (a skin inflammation). When 2 months of that cure is elapsed your skin will be so fragile, that you can't (propably) use anything such harsh as salisylic acid. Accutane will take care of your acne.

And anything else I wanted to say? Well NOTHING comes fast with acne. Accutane will help, but it might take 4 months, maybe more, it's very individual. Be patient. Side-effects? They are different with everyone and you can't stop them coming, but you can ease them. Accutane is worth all the little pain it causes. It really helps. Good luck and all the best - everyone of you.

You can search for extra information of my experiences by using the search-engine of this site. Try searching by my nickname from the "acne"-section.

[This message has been edited by Rubberduck111 (edited 03-11-2003).]





All times are GMT -7. The time now is 09:18 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!